Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Quad Cities, IA

September 17, 20154 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 17, 2015, 11:47 AM CDT for 4 counties in Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2015, 11:47 AM CDT (16:47 UTC)
Expired
Sep 17, 2015, 12:15 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, IA, Keokuk County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KDVN 171647
SVRDVN
IAC103-107-115-183-171715-
/O.NEW.KDVN.SV.W.0112.150917T1647Z-150917T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT THU SEP 17 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN KEOKUK COUNTY IN SOUTHEASTERN IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
  WASHINGTON COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 1215 PM CDT

* AT 1146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KALONA TO 6 MILES SOUTHWEST OF RICHMOND TO NEAR
  RICHLAND...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
  RIVERSIDE...HILLS...BRIGHTON...RICHLAND...AINSWORTH...
  CRAWFORDSVILLE...COTTER...COPPOCK...RICHMOND...WYMAN...KEOTA...WEST
  CHESTER...MARR PARK...HASKINS AND LAKE DARLING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
      4159 9137 4134 9136 4116 9142 4116 9177
      4118 9208
TIME...MOT...LOC 1646Z 268DEG 38KT 4151 9174 4138 9178 4124 9194 

HAIL...1.00IN
WIND...60MPH
 
$$

GIBBS
3 follow-up statements
727 
WWUS53 KDVN 171651
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT THU SEP 17 2015

IAC103-107-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-KEOKUK IA-LOUISA IA-WASHINGTON IA-
1151 AM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN JOHNSON...SOUTHEASTERN KEOKUK...NORTHWESTERN LOUISA AND
WASHINGTON COUNTIES...

AT 1151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KALONA TO 7 MILES SOUTH OF WELLMAN TO NEAR
RICHLAND...AND ARE NEARLY STATIONARY.
 
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...HILLS...BRIGHTON...RICHLAND...AINSWORTH...
CRAWFORDSVILLE...COTTER...COPPOCK...RICHMOND...WYMAN...KEOTA...WEST
CHESTER...MARR PARK...HASKINS AND LAKE DARLING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
      4159 9137 4134 9136 4116 9142 4116 9177
      4118 9208
TIME...MOT...LOC 1651Z 268DEG 38KT 4151 9174 4137 9181 4124 9194 

HAIL...1.50IN
WIND...60MPH
 
$$

GIBBS
109 
WWUS53 KDVN 171657
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU SEP 17 2015

IAC107-171706-
/O.CAN.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
KEOKUK IA-
1157 AM CDT THU SEP 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEOKUK COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
      4159 9137 4134 9136 4116 9142 4129 9193
TIME...MOT...LOC 1656Z 277DEG 24KT 4149 9171 4135 9175 4127 9185 

$$

IAC103-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-LOUISA IA-WASHINGTON IA-
1157 AM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN JOHNSON...NORTHWESTERN LOUISA AND WASHINGTON COUNTIES...

AT 1156 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KALONA TO NEAR WASHINGTON TO 6 MILES NORTH OF
BRIGHTON...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...HILLS...AINSWORTH...CRAWFORDSVILLE...COTTER...RICHMOND...
WYMAN...WEST CHESTER...MARR PARK...HASKINS...WASHINGTON AIRPORT...
RIVER JUNCTION...AMISH...GLADWIN AND HILLS ACCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
      4159 9137 4134 9136 4116 9142 4129 9193
TIME...MOT...LOC 1656Z 277DEG 24KT 4149 9171 4135 9175 4127 9185 

HAIL...1.50IN
WIND...60MPH
 
$$

GIBBS
467 
WWUS53 KDVN 171704
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 PM CDT THU SEP 17 2015

IAC103-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-LOUISA IA-WASHINGTON IA-
1204 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN JOHNSON...NORTHWESTERN LOUISA AND WASHINGTON
COUNTIES...

AT 1203 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KALONA TO NEAR WASHINGTON TO 7 MILES NORTH OF
BRIGHTON...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...AINSWORTH...CRAWFORDSVILLE...COTTER...RICHMOND...WYMAN...
WEST CHESTER...MARR PARK...HASKINS...WASHINGTON AIRPORT...RIVER
JUNCTION...GLADWIN AND WASHINGTON COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4137 9186 4147 9183 4159 9137 4134 9136
      4116 9142 4128 9186
TIME...MOT...LOC 1703Z 271DEG 31KT 4148 9168 4136 9170 4128 9180 

HAIL...1.00IN
WIND...<50MPH
 
$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 10:36 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 17, 10:36 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CDT THU SEP 17 2015

.UPDATE...
ISSUED AT 1029 AM CDT THU SEP 17 2015

WITH H85 JET STILL SUPPORTING CONVECTION THIS MORNING...DECIDED TO
INCREASE THE POPS THROUGH THE EARLY AFTERNOON. BELIEVE THIS
COMPLEX WILL MAKE IT TO THE QCA AND MISSISSIPPI RIVER. THERE IS A
CHANCE FOR FURTHER DEVELOPMENT TO THE SOUTH OF THE LINE..HOWEVER
IM NOT CONVINCED OF THAT. A THERMAL BOUNDARY APPEARS TO BE SETTING
UP ACROSS THE AREA AND MAY LEAD TO AFTERNOON REDEVELOPMENT TO THE
SOUTH BEFORE THE FRONT COMES THROUGH TONIGHT. WILL NEED TO MONITOR
ANY AFTERNOON DEVELOPMENT FOR STRONG TO SEVERE STORMS AS SHEAR
APPEARS TO BE PLENTIFUL WITH A SUSTAINED H85 JET AND BACKING SFC WINDS
ACROSS WESTERN IA AS A LOW DEVELOPS OVER NE. THIS LOW FEATURE WILL
MOVE TO THE EAST AND COULD BACK OUR WINDS AS WELL.

&&

.SYNOPSIS...
ISSUED AT 351 AM CDT THU SEP 17 2015

ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A MID
LEVEL SHORTWAVE AND MOISTURE CONVERGENCE ON THE EDGE OF A 45 TO 50
KT LOW LEVEL JET WERE EVIDENT ON AREA RADARS FROM N CENTRAL IA S-SE
TO FAR NE MO AT 3 AM. MORE VIGOROUS CONVECTION WAS FURTHER WEST OVER
WESTERN IA AND THE MO RIVER VALLEY REGION...ANCHORED TO A STRONGER
VORT IN A STRONGER PORTION OF THE SW FLOW ALOFT INTERACTING WITH A
BETTER MOISTURE FEED. OTHERWISE...YET ANOTHER MILD NIGHT ACROSS THE
LOCAL FORECAST AREA WITH LIGHT SOUTH WINDS AND TEMPERATURES FROM THE
MID 60S TO LOWER 70S. DEWPOINTS WERE IN THE UPPER 50S TO MID 60S...
WITH UPPER 60S TO LOWER 70S IN CENTRAL AND WESTERN IA...WHERE LOW
LEVEL MOISTURE ADVECTION AND CONVERGENCE WAS GREATER CLOSER TO THE
APPROACHING COLD FRONT STILL OUT IN THE PLAINS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT THU SEP 17 2015

TIMING AND COVERAGE OF SHOWERS AND THUNDERSTORMS AND POTENTIAL FOR
SEVERE STORMS IS THE MAIN FOCUS. THE COLD FRONT IN THE PLAINS WILL
GET PUSHED EASTWARD...MOVING THROUGH MUCH OF THE FORECAST AREA
OVERNIGHT AS THE WESTERN U.S. TROUGH CONTINUES TO PROGRESS EASTWARD
RESULTING IN A MORE WESTERLY MID LEVEL FLOW. CONVECTIVE TRENDS WILL
REMAIN FOCUSED ON THIS BOUNDARY...AND MID LEVEL IMPULSES OUT AHEAD
UNDER THE DIFLUENT UPPER LEVEL FLOW.

IN THE NEAR TERM...ELEVATED SHOWERS AND ISOLATED JUST WEST OF THE
FORECAST AREA HAVE BEEN SLOWLY INCREASING IN COVERAGE AND SHOULD BE
ON-GOING AT SUNRISE MAINLY WEST OF THE MS RIVER. THESE WILL LIKELY
FOLLOW A TYPICAL DIURNAL DECREASE AS THEY CROSS EAST OF THE RIVER
THROUGH MID MORNING...FOLLOWING THE DISTANCE/SPEED TIMING OF THE
SHORTWAVE LINKED TO THESE SHOWERS EVIDENT ON SATELLITE WATER VAPOR
IMAGERY.

THROUGH THE REST OF TODAY...THE AMOUNT OF DEBRIS CLOUDINESS WILL BE
CRITICAL TO HOW MUCH DESTABILIZATION OCCURS FOR FURTHER
REDEVELOPMENT LATE MORNING THROUGH THE AFTERNOON WHEN ADDITIONAL
WEAK MID LEVEL IMPULSES MAY TRIGGER FURTHER CONVECTION. CONFIDENCE
IS LOW IN THESE TRENDS AND FOR NOW WILL HAVE SLIGHT TO LOW END
CHANCE POPS FOR MOST OF THE DAY. SPC HAS PLACED A SLIGHT RISK IN DAY
1 FOR MOST OF EASTERN IA AND EXTREME NW IL FOR POSSIBLE SEVERE
STORMS AHEAD OF THE APPROACHING BOUNDARY THIS AFTERNOON AND EVENING.
THE SEVERE POTENTIAL IS CONDITIONAL ON TYPICAL ISSUES INCLUDING
POSSIBLE LOW LEVEL BOUNDARIES...CLOUD COVER...AND OFTEN OVERDONE
MODEL SURFACE DEWPOINT TRENDS...WHICH MAY LIMIT MUCAPES FROM
REACHING THE MODEL ADVERTISED 2000 TO 2500 J/KG RANGE. DEEP VERTICAL
SHEAR VALUES SHOWN REACHING 30 TO 40 KTS WILL ALSO ADD TO THIS
POTENTIAL AND WILL NEED TO BE MONITORED FOR THE AFTERNOON INTO
EVENING HOURS. HIGH TEMPERATURES ARE KEPT AT THE LOWER END OF MODEL
GUIDANCE...IN THE LOWER TO MID 80S...BASED ON THE LIKELIHOOD OF MORE
CLOUD COVER THAN PREVIOUS DAYS...ALONG WITH INCREASING LOW LEVEL
MOISTURE THAT HAMPER SURFACE WARMING.

TONIGHT...MODEL CONSENSUS HAS THE COLD FRONT REACHING THE WESTERN
BORDER OF THE FORECAST AREA AROUND MIDNIGHT...REACHING NEAR OR EAST
OF THE MS RIVER TOWARD SUNRISE. A CONTINUED DIFLUENT UPPER LEVEL
FLOW WITH EMBEDDED SHORTWAVES AND AXIS OF PWATS OF 1.5 TO 1.8 INCHES
WILL ALSO HELP TRIGGER WIDESPREAD CONVECTION AND HAVE LIKELY TO
CATEGORICAL POPS. WITH THE SYSTEM BEING LARGELY PROGRESSIVE...
RAINFALL AMOUNTS WILL NOT LIKELY BE HEAVY...AND HAVE A QPF RANGE
FROM A QUARTER TO THREE QUARTERS OF AN INCH. OUTSIDE OF THE EARLY
EVENING HOURS...THE SEVERE POTENTIAL SHOULD BE LOWER DURING THE
OVERNIGHT DUE THE SATURATED MOISTURE PROFILES AND WANING MUCAPE
VALUES.

.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 351 AM CDT THU SEP 17 2015

FRIDAY...ASSESSING THE LATEST 00Z RUN MODEL SOLUTIONS...THEY PAINT
THE GENERAL IDEA OF THE MAIN SFC FRONT SAGGING ALONG THE IA/MO
BORDER REGION...AND THEN DRAPED UP NORTHEASTWARD INTO THE GRT LKS
ALIGNED/ STALLED ALONG WEST-SOUTHWESTERLY STEERING FLOW BY FRI
MORNING. DIURNAL PROCESSES AS WELL A TEMPORARY GAP IN FORCING
WINDOWS SUGGEST THAT JUST A FEW LINGERING SHOWERS OR DECAYING
THUNDERSTORMS MAINLY IN THE SOUTH HALF OF THE CWA FRI MORNING...THEN
MUCH OF THE CWA MAINLY DRY THRU MID AFTERNOON. DEBRIS CLOUDS AND
STORM/RAIN COOLED OUTFLOW TO MAKE FOR A COOLER DAY ON FRI...BUT
TEMPS A CHALLENGE WITH A LARGE VARIANCES FROM NORTH TO SOUTH
POSSIBLE DEPENDING ON FRONTAL PLACEMENT...AND SOME RETREAT POSSIBLE
LATE IN THE DAY AS LLVL CYCLOGENESIS BLOSSOMS IN THE SOUTH CENTRAL
PLAINS AND STARTS TO RIPPLE ALONG THE FRONT. MCS GENERATION
PARAMETERS THEN COME TOGETHER BY EARLY FRI AFTERNOON ACRS THE
SOUTHEAST NEB/NE KS/NW MO/SW IA QUAD STATE REGION...WITH RESULTANT
COMPLEX OF SHOWERS/STORMS THEN PUSHING EAST-NORTHEASTWARD TOWARD THE
DVN CWA BY FRI EVENING...FEEDING ON SEASONABLY HIGH THTA-E ADVECTION
AND BOOTED ALONG BY EASTWARD MOVING UPPER TROF AXIS.

A SYNOPTICALLY FORCED/DEEP LIFT REGIME BY FRI EVENING...AND
PROJECTED PWATS BEING FED UP ACRS THE AREA OF 1.7 TO 1.9 INCHES
SUPPORT A HEAVY RAIN THREAT ESPECIALLY FOR THIS TIME OF YEAR. FEEL
MORE OF A SVR STORM THREAT WILL OCCUR OFF TO THE SOUTHWEST AND SOUTH
OF THE LOCAL FCST AREA FRI AFTERNOON AND EVENING...BUT CAN/T RULE
OUT AN ORGANIZED STORM CLUSTER OR LINE POSSIBLY PRODUCING DAMAGING
WIND AS IT MOVES INTO THE CWA FROM UPSTREAM GENERATION AREAS.
CURRENT INDICATIONS SUGGEST THE SOUTHERN/SOUTHWESTERN THIRD OF THE
CWA MORE AT RISK FOR THIS SVR POTENTIAL BY FRI EVENING. ANOTHER
CHANCE FOR STRONGER STORMS AS A POSSIBLY DRY SLOT/MID LEVEL DRY
LAYER IN-WHIRLS FROM THE SOUTHWEST BY MID TO LATE EVENING. SOME
DECENT SHEAR PROFILES ARRIVE BY FRI EVENING AS LLVL CYCLONE AND
ENHANCED VERTICAL WIND FLOW APPROACH FROM THE SOUTHWEST...BUT THE
COLUMN SURELY BECOMES SATURATED AS WELL WITH WESTERN GULF AND
MONSOONAL MOISTURE FEEDS. THUS SEE A MORE WIDESPREAD HEAVY RAIN
THREAT DURING THIS LATE FRI AFTERNOON AND EVENING WINDOW...WITH THE
POTENTIAL OF 1 TO 3 INCHES OF RAINFALL DURING THIS TIME FRAME IN
AREAS THAT CAN GET IN ON A COUPLE OF ROUNDS OF STORMS OR REPEAT
ACTIVITY. RATHER HIGH RAINFALL RATES MAY PRODUCE SOME NUISANCE/
TEMPORARY FLOODING OR PONDING OF WATER. DO PREFER THE CONSISTENT
PROGRESSION OF THE ECMWF OF THE LAST SEVERAL RUNS WHICH WOULD
CARRY MUCH OF THE RAIN EAST OUT OF THE AREA AFTER 2-3 AM CDT EARLY
SAT MORNING. BY THEN...DEEPENING CYCLONE OVER LK MI MAY REALLY
INDUCE GUSTY NORTH-NORTHWESTERLY GRADIENT WIND ACRS THE AREA LATE
FRI NIGHT INTO SAT MORNING. THE LLVL COLD CONVEYOR WILL BE IN FULL
MOTION MODE BY SAT AM WITH LOWS IN THE 50S.

SATURDAY AND SUNDAY...POTENTIAL FOR WRAP AROUND STRATOCU AND GUSTY
NORTHWEST POST-WAVE SFC WINDS FOR A RATHER RAW SAT MORNING...BUT
EXPECT THE CLOUDS TO CLEAR FRO AFTERNOON SUNSHINE. PROFILES ARE
TRENDING COOLER FOR SAT HIGHS EVEN WITH THE AFTERNOON INSOLATION
EXPECTED...MORE UPPER 60S TO LOW 70S. IF SFC WINDS DECOUPLE WITH
CLEAR SKIES AND RIDGE-OVERHEAD MODE...LOWS SAT NIGHT COULD DIP INTO
THE LOWER 40S IN SOME LOCATIONS....MANY MID TO UPPER 40S. SUNSHINE
AND LOW 70S FRO SUNDAY UNDER CONTINUING HIGH PRESSURE. ANOTHER COOL
NIGHT IN THE 40S FOR SUNDAY NIGHT.

MONDAY THROUGH NEXT WEDNESDAY...THE LATEST MEDIUM RANGE TRENDS
SUGGEST A TYPE OF FLATTENED SPLIT FLOW REGIME ACRS MUCH OF THE
MID CONUS FOR A MAINLY DRY AND MODERATING TEMP REGIME AS THIS
PERIOD PROGRESSES.    ..12..

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 646 AM CDT THU SEP 17 2015

SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL IA WILL LIKELY
DISSIPATE THIS MORNING...BUT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE LIKELY TODAY THROUGH TONIGHT ALONG AND AHEAD OF
A COLD FRONT MOVING IN FROM THE PLAINS. OVERALL...THERE IS LOW
CONFIDENCE IN THE TIMING OF THUNDERSTORMS UNTIL THE FRONTAL SYSTEM
NEARS THIS EVENING...WHICH IS REFLECTED IN VICINITY OR PROB30
GROUPS THIS AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT...VFR
CONDITIONS ARE EXPECTED WITH SOUTH WINDS GUSTY AT TIMES. THERE IS
A LOW POTENTIAL FOR MVFR CONDITIONS DUE TO LOWERING CIGS LATE
TONIGHT INTO EARLY FRIDAY MORNING...WHICH IS INCLUDED ONLY AT DBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...GIBBS
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...12
AVIATION...SHEETS
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU SEP 17 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST
ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER
THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WIND.

WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE
OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN
STORM THREAT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH
OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT.
A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE
FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL
AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST
CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS
PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY
ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD
CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS.

HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY
NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN
AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY
PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SHEETS/12

In the hours before

Special weather statement, Sep 17, 8:42 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT THU SEP 17 2015

IAC011-113-171415-
LINN-BENTON-
842 AM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT BENTON AND LINN COUNTIES...

AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER ATKINS...OR 11 MILES
SOUTHEAST OF VINTON...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ATKINS...
WALFORD...PALO...SHELLSBURG...NEWHALL...ALBURNETT...SHUEYVILLE...
NORWAY...TODDVILLE...MORGAN CREEK PARK...PLEASANT CREEK STATE
RECREATION AREA AND CEDAR RAPIDS MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 33.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

LAT...LON 4213 9200 4215 9158 4186 9161 4186 9176
      4190 9202
TIME...MOT...LOC 1341Z 272DEG 24KT 4202 9189

GIBBS
Local storm report, Sep 17, 10:13 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
09/17/2015  M1.50 INCH       BENTON             IA   TRAINED SPOTTER

            1 HOUR RAINFALL TOTAL. IT IS STILL RAINING.

&&

DC
Special weather statement, Sep 17, 10:58 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 AM CDT THU SEP 17 2015

IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1058 AM CDT THU SEP 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...

AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.  HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.  REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
      4214 9170 4206 9090 4171 9091 4149 9107
      4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238

GIBBS
Special weather statement, Sep 17, 11:00 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT THU SEP 17 2015

IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1100 AM CDT THU SEP 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CEDAR RAPIDS AND
IOWA CITY AREAS THROUGH 1230 PM CDT...

AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.  HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.  REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
      4214 9170 4206 9090 4171 9091 4149 9107
      4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238

GIBBS
Local storm report, Sep 17, 11:04 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
09/17/2015  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            TOTAL UPDATE...LIGHT RAIN STILL FALLING.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:42 AM CDTSpecial Weather StatementDVNLinn33 min
Sep 17, 10:58 AM CDTSpecial Weather StatementDVNCedar, Iowa, Johnson, Keokuk, Linn, Muscatine and 1 more92 min
Sep 17, 11:00 AM CDTSpecial Weather StatementDVNCedar, Iowa, Johnson, Keokuk, Linn, Muscatine and 1 more90 min
Sep 17, 12:19 PM CDTSpecial Weather StatementDVNLouisa71 min
Sep 17, 1:04 PM CDTSpecial Weather StatementDVNJones, Linn41 min
Sep 17, 2:16 PM CDTSpecial Weather StatementDVNDubuque59 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.